Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 48, NWS Memphis, TN

March 26, 20115 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Mar 26, 2011, 6:42 PM CDT for 5 counties in Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2011, 6:42 PM CDT (23:42 UTC)
Expired
Mar 26, 2011, 7:30 PM CDT
In force
48 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Benton County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Tate County, MS

The radar

The Memphis radar (KNQA), 94 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 412 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
396 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
412 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

964 
WUUS54 KMEG 262342
SVRMEG
MSC009-071-093-107-137-270030-
/O.NEW.KMEG.SV.W.0048.110326T2342Z-110327T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
642 PM CDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 730 PM CDT

* AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR HARMONTOWN...OR 12 MILES NORTHEAST OF JOHN W KYLE
  STATE PARK...AND MOVING EAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALL DOXEY
  STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR SARDIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3446 8985 3468 8985 3466 8922 3460 8923
      3460 8924 3442 8924
TIME...MOT...LOC 2343Z 273DEG 29KT 3456 8962

$$
1 follow-up statement
428 
WWUS54 KMEG 270008
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
708 PM CDT SAT MAR 26 2011

MSC009-071-093-107-137-270030-
/O.CON.KMEG.SV.W.0048.000000T0000Z-110327T0030Z/
BENTON MS-MARSHALL MS-TATE MS-LAFAYETTE MS-PANOLA MS-
708 PM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN PANOLA...NORTHERN LAFAYETTE...SOUTHEASTERN TATE...
SOUTHERN MARSHALL AND SOUTHWESTERN BENTON COUNTIES...

AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR SPRAGGINS...OR 8 MILES SOUTH OF WALL DOXEY
STATE PARK...MOVING EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABBEVILLE...
GLENVILLE...POTTS CAMP...HAYES CROSSING...LOOXAHOMA...CROSSROAD...
THYATIRA...AIKEN...TYRO...WYATTE...TECKVILLE...BLACKWATER...BURT AND
CORNERSVILLE.

 THIS WARNING ALSO INCLUDES AREAS NEAR SARDIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3446 8985 3468 8985 3466 8922 3460 8923
      3460 8924 3442 8924
TIME...MOT...LOC 0008Z 273DEG 29KT 3455 8942

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 6:34 PM CDT, 8 minutes earlier.

Area forecast discussion, Mar 26, 6:34 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
634 PM CDT SAT MAR 26 2011

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 424 PM CDT SAT MAR 26 2011/

DISCUSSION...20Z SURFACE ANALYSIS PLACES A SURFACE LOW NEAR THE
ARKLATEX WITH A WARM FRONT EXTENDING EAST NORTHEAST FROM THE
SURFACE LOW ACROSS SOUTHERN ARKANSAS AND THROUGH COFFEEVILLE AND
AMORY MISSISSIPPI. AS OF 4 PM CDT...A LARGE TEMPERATURE GRADIENT
EXISTS ACROSS THE MID SOUTH WITH TEMPERATURES REMAINING NEARLY
STEADY IN THE LOWER 40S NEAR THE MISSOURI/KENTUCKY BORDER AND
UPPER 70S TO LOWER 80S SOUTH OF THE SURFACE BOUNDARY TOWARDS
CENTRAL MISSISSIPPI. SEVERE THUNDERSTORM POTENTIAL THIS EVENING
AND PRECIPITATION TRENDS THROUGHOUT THE REMAINDER OF THE FORECAST
ARE THE PREDOMINANT CHALLENGES IN THIS AFTERNOON/S FORECAST
PACKAGE.

SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...WSR-88D RADAR
TRENDS OVER THE PAST FEW HOURS HAVE SHOWN SHOWERS AND
THUNDERSTORMS OCCURRING MAINLY NORTH OF THE SURFACE BOUNDARY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE NEXT
COUPLE OF HOURS ACROSS PORTIONS OF NORTHERN AND CENTRAL
MISSISSIPPI AS A SUBTLE SHORTWAVE TROUGH EMBEDDED WITHIN NEARLY
ZONAL FLOW ALOFT COMBINES WITH A VERY UNSTABLE ATMOSPHERE IN PLACE
ACROSS NORTH AND CENTRAL MISSISSIPPI. ALONG THE FRONT CONVECTIVE
INDICIES YIELD SURFACE BASED CAPE VALUES AROUND 2000 J/KG AND LI/S
BETWEEN -4 TO -5. 0-1 KM STORM RELATIVE HELICITIES AROUND 300
M2/S2 AND 0-6 KM BULK SHEAR VALUES BETWEEN 60-70 KTS SUGGEST
POTENTIAL FOR LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE
POSSIBLE ALONG THIS BOUNDARY. CONSEQUENTLY...AREAS ALONG AND
SOUTH OF A LINE FROM CHARLESTON MISSISSIPPI TO FULTON MISSISSIPPI
ARE UNDER A TORNADO WATCH UNTIL 10 PM THIS EVENING.

SHOWERS AND THUNDERSTORMS WILL GRADUALLY COME TO AN END LATER
TONIGHT AS THE SURFACE LOW MOVES EAST OF THE REGION. THIS WILL
RESULT IN WEAK HIGH PRESSURE RETURNING FOR SUNDAY. SIGNIFICANT
CHANCES WERE NEEDED TO THE FORECAST FOR SUNDAY NIGHT AS THE
WRF/GFS/ECMWF MODELS ALL SHOW A DECENT SHORTWAVE TROUGH MOVING
THROUGH THE MIDDLE AND LOWER MISSISSIPPI VALLEYS SUNDAY NIGHT. AS
A RESULT...RAISED POPS SIGNIFICANTLY UP TO LIKELY BASED ON THESE
LATEST MODEL TRENDS. ALSO...SOME ELEVATED INSTABILITY WILL BE
PRESENT SUNDAY NIGHT ACROSS PORTIONS OF NORTH MISSISSIPPI TO
PRODUCE SOME ELEVATED THUNDERSTORMS. FOR NOW ONLY ADDED A SLIGHT
MENTION OF THUNDERSTORMS TO NORTH MISSISSIPPI SUNDAY NIGHT.

LONG TERM...(TUESDAY THROUGH SATURDAY)...ECMWF/GFS MODELS
CONTINUE TO SHOW ANOTHER COLD FRONT MOVING THROUGH THE LOWER
MISSISSIPPI VALLEY TUESDAY AND TUESDAY NIGHT. THIS WILL BRING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS BACK TO THE MID SOUTH.
HOWEVER...SIGNIFICANT DISAGREEMENT RETURNS TO THE FORECAST FOR THE
REMAINDER OF THE PERIOD AS MODELS BEGIN TO HAVE TROUBLE RESOLVING
A DEEP UPPER LEVEL TROUGH MOVING THROUGH THE EASTERN UNITED
STATES. INTERESTINGLY ENOUGH...THE 12Z GFS DEVELOPS A DEEP UPPER
LEVEL LOW OVER THE SOUTHERN PLAINS/LOWER MISSISSIPPI
VALLEY/NORTHERN GULF OF MEXICO. THIS SOLUTION IS THE EXTREME
OUTLIER AND WAS NOT USED IN THIS AFTERNOON/S LONG TERM FORECAST.
FOR THE TIME BEING...LOWERED POPS SLIGHTLY BEYOND WEDNESDAY BUT
DID NOT MAKE LARGE CHANGES TO MAINTAIN SOME CONTINUITY UNTIL
MODELS COME INTO BETTER AGREEMENT.

CJC

&&

.AVIATION...
00Z TAFS

SURFACE WARM FRONT WAS LOCATED AROUND 40NM SOUTH OF TUP AT 2330Z.
MAIN CONCERN IS AN EAST/WEST LINE OF TSRA OVER NORTH MS THAT WILL
GRADUALLY DROP INTO THE TUP AREA AFTER AROUND 02Z. FOR THE REMAINDER
OF THE MIDSOUTH TAF SITES... INCLUDING MEM... MAIN CONCERN IS POST
COLD FRONTAL IFR/MVFR CLOUDS. SATELLITE SHOWED SOME ENHANCEMENT
OVER AR MOVING EAST...ASSOCIATED WITH SHOWERS. THUNDER POTENTIAL
WITH THIS ELEVATED BAND NOT SUFFICIENT TO PUT TS IN THE MEM
SCHEDULED TAF.

ONCE THE CONVECTIVE LINE LEAVES NORTHEAST MS AFTER MIDNIGHT...
EXPECT POST FRONTAL IFR STRATUS AND NORTH/NORTHEAST WINDS TO
PREVAIL AREAWIDE.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  40  53  39  60 /  50  10  60  10
MKL  37  52  35  57 /  60  10  60  10
JBR  37  49  36  54 /  50  10  60  10
TUP  48  59  42  66 /  70  10  60  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Mar 26, 3:39 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT SAT MAR 26 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
339 PM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF
NORTH MISSISSIPPI ALONG AND SOUTH OF A LINE FROM MARVELL ARKANSAS TO
IUKA MISSISSIPPI. A MODERATE RISK FOR SEVERE THUNDERSTORMS EXISTS
ALONG AND SOUTH OF A LINE FROM CHARLESTON MISSISSIPPI TO FULTON
MISSISSIPPI. THE TIME OF GREATEST THREAT FOR SEVERE THUNDERSTORMS IS
THROUGH 10 PM. LARGE HAIL...DAMAGING WINDS AND TORNADOES ARE
POSSIBLE WITH ANY THUNDERSTORMS THAT BECOME SEVERE. LOCALIZED FLASH
FLOODING FROM THUNDERSTORMS IS ALSO POSSIBLE.

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER WITH MAJOR
FLOODING AT OSCEOLA ARKANSAS.

OTHERWISE...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING.

CJC

In the hours before

Special weather statement, Mar 26, 4:38 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
438 PM CDT SAT MAR 26 2011

TNZ020-021-052-054-262215-
CARROLL TN-GIBSON TN-HENDERSON TN-MADISON TN-
438 PM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...

  SOUTHERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
  EXTREME SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 7
MILES SOUTHEAST OF FAIRVIEW AT 438 PM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CARROLL...GIBSON...HENDERSON AND MADISON COUNTIES...
INCLUDING LOCATIONS NEAR JACKSON...LEXINGTON...NATCHEZ TRACE STATE
FOREST AND NATCHEZ TRACE STATE PARK...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BEECH LAKE AND
PIN OAK LAKE.

&&

LAT...LON 3562 8822 3559 8856 3560 8859 3558 8861
      3556 8884 3579 8887 3593 8821
TIME...MOT...LOC 2138Z 260DEG 37KT 3572 8873
Special weather statement, Mar 26, 5:36 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
536 PM CDT SAT MAR 26 2011

MSZ004>006-009-014-262300-
ALCORN MS-TISHOMINGO MS-TIPPAH MS-PRENTISS MS-UNION MS-
536 PM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 600 PM CDT FOR...

  SOUTHERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  EXTREME NORTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED
OVER RIPLEY AT 536 PM CDT...MOVING EAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ALCORN...PRENTISS...TIPPAH...TISHOMINGO AND UNION
COUNTIES...INCLUDING LOCATIONS NEAR BOONEVILLE...IUKA...JCOLEMAN
STATE PARK...RIPLEY AND TISHOMINGO STATE PARK...SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3459 8813 3459 8901 3486 8901 3494 8814
      3490 8811 3490 8809
TIME...MOT...LOC 2236Z 268DEG 46KT 3472 8885
Local storm report, Mar 26, 6:00 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
600 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             INDEPENDENCE            34.70N 89.80W
03/26/2011  M1.00 INCH       TATE               MS   EMERGENCY MNGR

            ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
            CALEB LAKE ROAD IN INDEPENDENCE

&&

MRM
Local storm report, Mar 26, 6:20 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
620 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             INDEPENDENCE            34.70N 89.80W
03/26/2011  M1.00 INCH       TATE               MS   EMERGENCY MNGR

            ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
            CALEB LAKE ROAD IN INDEPENDENCE

0604 PM     HAIL             FALKNER                 34.85N 88.93W
03/26/2011  M0.88 INCH       TIPPAH             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL LASTED 3 MINUTES IN TOWN OF FALKNER.

0614 PM     HAIL             RIPLEY                  34.73N 88.94W
03/26/2011  E1.00 INCH       TIPPAH             MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN TOWN OF RIPLEY.

&&

MRM
Local storm report, Mar 26, 6:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
632 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             INDEPENDENCE            34.70N 89.80W
03/26/2011  M1.00 INCH       TATE               MS   EMERGENCY MNGR

            ONE INCH HAIL REPORTED FOR 3-5 MINUTES ON ANTIOCH RD AND
            CALEB LAKE ROAD IN INDEPENDENCE

0604 PM     HAIL             FALKNER                 34.85N 88.93W
03/26/2011  M0.88 INCH       TIPPAH             MS   TRAINED SPOTTER

            NICKEL SIZED HAIL LASTED 3 MINUTES IN TOWN OF FALKNER.

0614 PM     HAIL             RIPLEY                  34.73N 88.94W
03/26/2011  E1.00 INCH       TIPPAH             MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN TOWN OF RIPLEY.

0622 PM     HAIL             9 S HOLLY SPRINGS       34.64N 89.44W
03/26/2011  M1.00 INCH       MARSHALL           MS   TRAINED SPOTTER

            ONE INCH HAIL REPORTED IN WALL DOXEY STATE PARK

0625 PM     HAIL             10 E RIPLEY             34.73N 88.77W
03/26/2011  M0.75 INCH       TIPPAH             MS   TRAINED SPOTTER

            PENNY SIZED HAIL 10 MILES EAST OF RIPLEY.

&&

MRM
Special weather statement, Mar 26, 6:36 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
636 PM CDT SAT MAR 26 2011

MSZ002-008-270015-
MARSHALL MS-TATE MS-
636 PM CDT SAT MAR 26 2011

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 715 PM CDT FOR...

  WEST CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO PENNY SIZE HAIL WAS LOCATED 5
MILES WEST OF BARR AT 637 PM CDT...MOVING EAST AT 40 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN MARSHALL AND TATE COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3476 8992 3478 8953 3457 8955 3457 8996
TIME...MOT...LOC 2337Z 270DEG 34KT 3461 8981

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 12:54 AM CDTSpecial Weather StatementMEGDeSoto36 min
Mar 26, 1:04 AM CDTSpecial Weather StatementMEGTallahatchie, Yalobusha41 min
Mar 26, 1:30 AM CDTSpecial Weather StatementMEGCoahoma, Quitman45 min
Mar 26, 1:43 AM CDTSpecial Weather StatementMEGYalobusha47 min
Mar 26, 2:01 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Yalobusha61 days
Mar 26, 2:24 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Pontotoc, Tallahatchie, Union, Yalobusha61 days
Mar 26, 3:10 AM CDTSevere Thunderstorm WarningMEGLee, Pontotoc61 days
Mar 26, 3:39 AM CDTFlash Flood WarningMEGItawamba, Lee, Pontotoc3 hr
Mar 26, 3:46 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman44 min
Mar 26, 3:47 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee28 min
Mar 26, 4:07 AM CDTSevere Thunderstorm WarningMEGItawamba38 min
Mar 26, 4:23 AM CDTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman41 min
Mar 26, 4:55 AM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola50 min
Mar 26, 4:58 AM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo47 min
Mar 26, 5:11 AM CDTFlash Flood WarningMEGLafayette, Lee, Pontotoc, Prentiss, Union3 hr
Mar 26, 5:36 AM CDTSevere Thunderstorm WarningMEGLafayette, Lee, Marshall, Pontotoc, Tippah, Union39 min
Mar 26, 6:14 AM CDTSpecial Weather StatementMEGUnion46 min
Mar 26, 6:42 AM CDTSpecial Weather StatementMEGPrentiss33 min
Mar 26, 7:12 AM CDTSpecial Weather StatementMEGItawamba33 min
Mar 26, 5:26 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall49 min
Mar 26, 5:36 PM CDTSpecial Weather StatementMEGAlcorn, Prentiss, Tippah, Tishomingo24 min
Mar 26, 5:56 PM CDTSevere Thunderstorm WarningMEGBenton, Marshall, Tate, Tippah, Union64 min
Mar 26, 5:58 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Prentiss, Tippah47 min
Mar 26, 6:24 PM CDTSevere Thunderstorm WarningMEGItawamba, Monroe21 min
Mar 26, 6:32 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Itawamba, Lee, Prentiss, Tippah and 2 more58 min
Mar 26, 6:36 PM CDTSpecial Weather StatementMEGTate39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.